Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 1, 2007, 2:04 PM CST for Amite County, Mississippi; Saint Helena Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 2:04 PM CST (20:04 UTC)
- Expired
- Mar 1, 2007, 2:30 PM CST
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Helena Parish, LA, Amite County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 012004 SVRLIX LAC091-MSC005-012030- /O.NEW.KLIX.SV.W.0018.070301T2004Z-070301T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 204 PM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. HELENA PARISH IN SOUTHEAST LOUISIANA AMITE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 230 PM CST * AT 159 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF EASLEYVILLE...OR ABOUT 12 MILES SOUTH OF LIBERTY...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY AND PARISH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3106 9085 3089 9081 3093 9061 3119 9063 $$
1 follow-up statement
000 WWUS54 KLIX 012026 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 226 PM CST THU MAR 1 2007 LAC091-MSC005-012036- /O.EXP.KLIX.SV.W.0018.000000T0000Z-070301T2030Z/ ST. HELENA LA-AMITE MS- 226 PM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR AMITE COUNTY...AND ST. HELENA PARISH EXPIRES AT 230 PM CST... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF AMITE COUNTY AND ST. HELENA PARISH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3106 9085 3089 9081 3093 9061 3119 9063 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 10:28 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 1, 10:28 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1028 AM CST THU MAR 1 2007
.UPDATE...
FORECAST SEEMS TO BE REASONABLY ON TRACK. 980 MB SURFACE LOW JUST
ENTERING SOUTH CENTRAL IOWA...WITH COLD FRONT TO LIT-SHV-IAH LINE
AT 16Z. PARAMETERS STILL INDICATIVE OF SEVERE WEATHER...ESPECIALLY
NORTHERN SECTIONS. PDS TORNADO WATCH IN EFFECT FOR ENTIRE CWA
EXCEPT GULF OUTER WATERS UNTIL 00Z.
TEMPERATURES ARE CLOSE TO FORECAST MAX TEMPS...BUT WITH EXTENSIVE
CLOUD COVER...AND APPROACHING PRECIPITATION...DONT EXPECT MUCH
MORE WARMING. WILL CONTINUE TO MONITOR FOR UPDATES.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY
FOR LAZ064-066-070.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY
FOR GMZ530.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
FOR GMZ550-570.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ555-575.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY FOR GMZ570.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ575.
&&
35/RSWHazardous weather outlook, Mar 1, 11:00 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU MAR 1 2007 GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082- 021415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE... A TORNADO WATCH HAS BEEN ISSUED UNTIL 6PM TODAY. THE MAIN THREATS WITH THESE SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS WELL IN EXCESS OF 60 MPH...LARGE DAMAGING HAIL UP TO 2 INCHES IN DIAMETER...AND CONTINUOUS LIGHTNING. THE ENVIRONMENT WILL ALSO BE VERY CONDUCIVE FOR TORNADIC DEVELOPMENT UP TO EF3 STRENGTH BY ANY SEVERE THUNDERSTORMS THAT DEVELOP. IT IS ADVISED THAT PERSONS STAY CURRENT ON THE LATEST DEVELOPMENTS OF THE WEATHER TODAY. MARINE... A TORNADO WATCH IS ALSO IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA TO THE ATCHAFALAYA RIVER OUT 20NM UNTIL 6PM TODAY. THIS ALSO INCLUDES LAKES PONTCHARTRAIN AND MAUREPAS. A SMALL CRAFT ADVISORY IS IN EFFECT STARTING LATER TODAY THROUGH TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25 KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND AFTER A SHORT LULL FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. GMZ570-575-021415- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- 1100 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON THROUGH TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25 KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND AFTER A SHORT LULL FRIDAY. 17
In the hours before
Local storm report, Mar 1, 1:43 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM FUNNEL CLOUD 6 SSW POPLARVILLE 30.76N 89.57W
03/01/2007 PEARL RIVER MS LAW ENFORCEMENT
MULTIPLE REPORTS OF A FUNNEL CLOUD AROUND THE MILLARD
AREA.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:24 PM CST | Tornado Warning | LIX | Walthall | 12 min |
| Mar 1, 1:10 PM CST | Tornado Warning | LIX | Pearl River | 35 min |
| Mar 1, 2:37 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 23 min |
| Mar 1, 2:46 PM CST | Tornado Warning | LIX | Walthall | 18 min |
| Mar 1, 3:00 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 30 min |
| Mar 1, 3:07 PM CST | Tornado Warning | LIX | Jackson | 23 min |
| Mar 1, 1:47 PM CST | Special Marine Warning | LIX | 58 min | |
| Mar 1, 2:42 PM CST | Special Marine Warning | LIX | 48 min | |
| Mar 1, 4:23 PM CST | Special Marine Warning | LIX | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.